I'm hoping that someone can help. I thought this forum would be the most familiar with this medicine.
To try and make a long story short, I had a brain tumor 11 years ago, only surgery, few side effects and have been good ever since..
At one time I had migraines (8year long episode) but they have finally subsided. During the migraines I got put on topamax (like 8 months after surgery) and recently tried going off of it as I don't have migraines any more.
The first time I tried this was 2013 stayed off of it for a year and ended up going back on it and recently just tried going off of it again.
This is what happens when I go off the medicine-- I become allergic to weird things (like my contact lenses), my inflammation is just elevated.. I've tried allergy medicine, supplements beyond imaginable, blood tests to rule out autoimmune and even allergy tests and I had no inflammatory markers..
I can't figure out why this would control something like this and do I really have to go back on it?? I don't even know how to approach my doctor and tell him whenever I stop the medicine my body flips out-- it sounds crazy
I thought maybe it was temporary but I've stayed off of it for a year and it never improved. Does anyone know why this makes sense?
Thanks in advance!
Hi and welcome to the Migraines & Headaches Community.
You should NEVER stop (or start, for that matter) a medication without your doctor's supervision. The reason your migraines are better is because the Topamax is working. Plus, most medications, especially if you have been taking them a long time, will need to be gradually reduced. All of which is why you need to work with your doctor to do this. It is no wonder your body is flipping out on you. You should talk to your doctor about all of this asap.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.